I take 175 Thyroxine daily despite this i am feeling constantly lethargic and really tired i get depressed and grumpy i am 53 years

old and also take Hrt i had a major op for Ovarian Cyst that was Cancerous at the age of 32 my blood tests tend to come back within the acceptable range i have had my thyroid scanned before and rather than be enlarged it was small should i be having blood tests for other stuff as well also my hair has got dryer and my skin just feel older than my years any ideas also piled on weight ? thanks

7 Replies

oldestnewest
  • Notwithstanding correct medications, age etc. have you considered the impact that blood sugar levels can have on feeling irritable, grumpy etc. There is much research that states low blood sugar can be the cause of physical and emotional stability. The answer to this is through diet, cutting out all sugars in any form, eating good protein, low starch carbs and healthy fats at each meal, including snacks, making sure you do not go longer than two hours with a small snack in between main meals. Some fruits are also high in sugar so it is important to learn what is sensible to eat.

    This can be a bone of contention with some but I am firmly of the school that what we eat plays a primarily important part towards good health. Gut health, hormones are intrinsically linked. Dr Lam calls it the OAT axis, ovaries/adrenals/thyroid. Sugar feeds the bad bacteria in our gut and sets off a cycle, giving up sugar in any form helps the gut to heal which in turn affects our brain health.

    Hope this helps.

  • sorry third line down should read "can be the cause of physical and emotional instability"

  • Hi charmill,

    Firstly can I ask if you have any blood test results that you can post on here for us to comment on - what the GP says is "in range" or "normal" might not be normal for you. If you don't have any maybe a quick phone call to the surgery to ask the receptionist for them would be helpful. Then please post on here for people to comment.

    Secondly can I ask if you keep the time you take your HRT well way from when you take your thyroid medication as your HRT will interfere with your thyroid meds so you wont be getting the full benefit from them. Do you also leave a two hour gap between eating/drinking (except water) and taking your thyroid meds as taking thyroid meds on a full stomach will possible stop your body from absorbing them.

    Have you had your B12, vitD, Iron, Ferritin and folates checked by your GP as these need to be at an optimum level for your thyroid meds to work. If you haven't maybe it would be something for you to look into.

    Moggie x

  • Thank you this is really useful as i do take all tablets together so will now seperate i have doctor's on Monday so will ask for Blood test and those other tests to be included also i will post results etc on here i do tend to take Thyroid tabs on empty stomach many thanks for taking the time and trouble for me

  • Keep your HRT and any other meds/vitamin at least two hours apart but if you are taking iron or calcium (including milk as it contain calcium) this needs to be kept at least four hours apart from your thyroid meds.

    At what time do you take your thyroid medication? have you ever tried taking it last thing at night with water, just before you turn off your light, as this enable the body to absorb it over night with no interference from any food or drink.

    I know you said that you take your meds on an empty stomach but do you then not eat from two hours after?

    Moggie x

  • p.s. and your very welcome and its no trouble at all.

  • In addition to what Moggie has posted, you might find this poll of interest:

    thyroiduk.healthunlocked.co...

    Rod

You may also like...